Jump to content

Stress + Pots + Skin Out Of Control = New Medicines, Oh No! Help!


Recommended Posts

I've recently had a horrible skin flare of infected, painful cysts. Usually my skin is great. Well not for the past two weeks!

I had to get 6 Cortisone injections and the Dermatologist said it's likely Stress + Hormonal issues that caused this. They are pretty bad and very painful and now that I'm off the pill, could POTS be messing with my hormones? I was on the pill 12+ years and things were OK. Now my hormones must be going INSANE.

He's putting me on:

Minocycline - One Month Use - 100mg, Oral

Altralin Gel - .05% - Once A Day, Face Gel Topical

BenzaClin Gel - Once A Day, Face Gel Topical

I'm not as worried about the topical gels, minus the annoyance and redness they can cause plus having to wear a high sunscreen daily. Taking a month of antibiotics - I'm running it by my Cardio but the Derm said it usually is a mild antibiotic and doesn't interfere with my other meds. I guess if I need it, I need it. I haven't taken antibiotics in a long time.

He usually prescribes a medicine that lowers testosterone that also ends up being a DIURETIC but he said no way for me! I must agree with that one.

Link to post
Share on other sites

I just think I'm out of balance and if POTS is messing with hormones, well, that's no good.

Insurance doesn't cover one RX and boy it's a fortune so I'm really bummed about this and want to get it under control. I'm 'splurging' on it - I shouldn't it - but my skin clearing up means a lot to me. It's just a topical I won't be able to continue after this tube because of the cost. :unsure:

Link to post
Share on other sites

Well, I hope the antibiotic goes well... maybe you will even have some extra benefit from it like some people get. I took a month of doxycycline a while back on suspicion of infection exposure (leptospirosis), it was probably just POTS stuff instead... but I did have a good run after that time. Fingers crossed for you.

Link to post
Share on other sites

I wish I knew my hormones would go this insane!

Well, I've decided I'll start these two tomorrow:

Minocycline - One Month Use - 100mg, Oral

Altralin Gel - .05% - Once A Day, Face Gel Topical

I personally can't do two topical creams that are new on the same day. The Derm said it should be fine...but should be isn't will be. <_< I'm so sensitive (more now with POTS, I think) I'd rather do one at a time. Sometimes it's hard to explain so I'll just do it the way I feel comfortable. :/

I guess the plus is I get to try Mioncycline!

Link to post
Share on other sites

Well, when I started Florinef my back broke out insanely! Corticosteroids can affect hormone balances, so I'm sure the cortizone shots could have influenced your skin. In the same respect, I tried out b/c pills for one month and my back was smoother than it's been in years. Too bad all the other side effects are keeping me from staying on the pill. Good luck with your skin! I know how stressful that alone can be. I have had to take Accutane twice in my life.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...